Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 260, NWS Morristown, TN

June 21, 2006Rhea County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 21, 2006, 2:14 PM EDT for Rhea County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2006, 2:14 PM EDT (18:14 UTC)
Expired
Jun 21, 2006, 3:00 PM EDT
In force
46 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Rhea County, TN

The radar

The Northeast Alabama radar (KHTX), 130 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
1753 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 9:59 AM EDT, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 21, 9:59 AM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
959 AM EDT WED JUN 21 2006

.DISCUSSION...
SATELLITE SHOWS A WEAK SHORT-WAVE MOVING SOUTHEAST ACROSS EASTERN
KENTUCKY. AIRMASS ACROSS THE FORECAST AREA ALREADY BECOMING MARGINALLY
UNSTABLE WITH LIFTED INDICES APPROACHING -4 AND CAPES 0F 1500 J/KG. I
EXPECT SCATTERED STORMS TO DEVELOP ALONG AND AHEAD OF THE UPPER WAVE
THIS AFTERNOON...MAINLY OVER THE NORTHERN HALF OF THE FORECAST AREA.
HAVE UPPED POPS THERE FOR THIS AFTERNOON. UPPER RIDGING WILL
CONTINUE TO LIMIT CONVECTION OVER THE REST OF THE AREA.

HAVE KEPT CURRENT FORECAST HIGHS AS TEMPERATURES ARE WARMING NICELY
AGAIN THIS MORNING.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DH
Hazardous weather outlook, Jun 21, 5:00 AM EDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT WED JUN 21 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-220900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
500 AM EDT (400 AM CDT) WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN
VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP TODAY AND MAINLY EARLY TONIGHT ACROSS THE HIGHER
ELEVATIONS OF THE AREA...DUE TO DAYTIME HEATING.

HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN CHANCES WILL THEN INCREASE ON FRIDAY INTO THE
WEEKEND...AS AN UPPER LEVEL DISTURBANCE AND ASSOCIATED FRONTAL
BOUNDARY APPROACH THE REGION.

HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LCM

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 3:43 PM EDTSevere Thunderstorm WarningMRXHamilton62 min
Jun 21, 3:51 PM EDTSevere Thunderstorm WarningMRXBradley, Meigs54 min
Jun 21, 4:49 PM EDTSevere Thunderstorm WarningMRXSequatchie41 min
Jun 21, 4:55 PM EDTSevere Thunderstorm WarningMRXBradley26 min
Jun 21, 5:16 PM EDTSevere Thunderstorm WarningMRXMarion26 min
Jun 21, 3:03 PM EDTSevere Thunderstorm WarningMRXScott57 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.